MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545570
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 11/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device remains implanted and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima rx biliary stent was used during a stent replacement in the common bile duct performed on (b)(4) 2019.It was noted that a local anesthesia was used in the procedure but it did not work well and the patient would not calm down.According to the complainant, during the procedure, when the stent was released, a severe resistance was encountered and the guide catheter broke.A snare was used to retrieve the broken guide catheter from the patient.The procedure was completed with this device.The patient's condition at the conclusion of the procedure was reported as 'no problem'.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima rx biliary stent was used during a stent replacement in the common bile duct performed on (b)(6) 2019.It was noted that a local anesthesia was used in the procedure but it did not work well and the patient would not calm down.According to the complainant, during the procedure, when the stent was released, a severe resistance was encountered and the guide catheter broke.A snare was used to retrieve the broken guide catheter from the patient.The procedure was completed with this device.The patient's condition at the conclusion of the procedure was reported as 'no problem'.
 
Additional Manufacturer Narrative
Block f10: problem code 1069 captures for the reportable event of guide catheter broken.Block h10: a visual evaluation of the returned flexima rx biliary stent was performed.The product revealed that the guide catheter was found detached and it was not returned for analysis, additionally, it was observed kinks in the push catheter proximal section; consequently, confirming the reported event of guide catheter broke.However, the stent was not returned for analysis, which indicates that the stent was deployed during procedure; consequently, not confirming the reported complaint of stent failure to deploy.Medial inspection was performed, the customer provided some pictures of the device, the pictures showing that the guide catheter was detached and kinked.Based on the product analysis, it is possible that operational factors, such as user technique/handling during procedure contributed to the observed kinks to along of the device.This device condition can cause resistance at the moment to retract the pull wire/guide catheter, continued attempts to retract the pull wire/guide catheter in order to release the stent or force applied to retract pull wire/guide catheter can result in guide catheter detachment.Therefore the most probable root cause for this event is "adverse event related to procedure" since the event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed, no anomalies were found.

Brand Name
RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9397953
Report Number3005099803-2019-05774
Device Sequence Number11187313
Product Code FGE
UDI-Device Identifier08714729337874
UDI-Public08714729337874
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2021
Device Model NumberM00545570
Device Catalogue Number4557
Device Lot Number0022824413
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2019
Initial Date Received by Manufacturer 11/07/2019
Supplement Date Received by Manufacturer11/07/2019
Initial Report FDA Received Date12/02/2019
Supplement Report FDA Received Date01/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;